MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Codes Misfocusing (1401); Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2; -4.50 diopter implantable collamer lens into the patient's right eye (od) on (b)(6) 2023.The surgeon reports there is excessive vaulting and refractive surprise.Lens remains implanted.Problem is not resolved.
 
Additional Manufacturer Narrative
H6 - medical device problem code - 1494: off-label use (acd < 3.0mm), keratoconus.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional data: h6-health effect- impact code: "4627" should be added.H6- health effect- clinical code: "4581- significant reduction of iridocorneal angles" should be added.H6 - medical device problem code: "4614" should be removed and "2993" should be added.B5- the reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens of diopter -4.50 into the patient's right eye (od) on (b)(6) 2023.The patient experienced excessive vault, refractive surprise and significant reduction of iridocorneal angles.On (b)(6) 2023 the lens was explanted and replaced with the shorter length lens and the problem was resolved.The reporter indicated the cause of the event is other.Claim# (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in a vial with liquid.Visual inspection found no visible damage.Dimensional and functional inspection found the lens to be within specifications.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6- health effect- impact code: "4627" should be removed and "4629" should be added.D6b.- "(b)(6) 2023" should be corrected to "(b)(6) 2023".B5- the reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens of diopter -4.50 into the patient's right eye (od) on (b)(6) 2023.The patient experienced excessive vault, refractive surprise and significant reduction of iridocorneal angles.On (b)(6) 2023 the lens was exchanged with the shorter length lens and the problem was resolved.The cause of the event is other.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5: the reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens of diopter -4.50 into the patient's right eye (od) on (b)(6) 2023.The patient experienced excessive vault, refractive surprise and loss of visual acuity.The lens remains implanted.The problem was not resolved.Additional information provided: "patient's post-op refraction on (b)(6) 2023: plano -3.752 x 025 w/ vault of 1070".Claim#: (b)(4).
 
Additional Manufacturer Narrative
B5- "the reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens of diopter -4.50 into the patient's right eye (od) on (b)(6) 2023.The patient experienced excessive vault, refractive surprise and loss of visual acuity.The lens remains implanted.The problem was not resolved.Additional information provided: "patient's post-op refraction on (b)(6) 2023: plano -3.752 x 025 w/ vault of 1070"".H6-health effect - impact code: "2199" should be removed and "4614" should be added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17194710
Report Number2023826-2023-02531
Device Sequence Number5869151
Product Code MTA
UDI-Device Identifier00841542119306
UDI-Public00841542119306
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberVICM5_13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer08/07/2023
08/21/2023
08/25/2023
08/30/2023
12/22/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date08/07/2023
08/21/2023
08/29/2023
08/31/2023
12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL-LIOLI-24, LOT#-UNK.
Outcome Attributed to Adverse Event Other;
Patient SexMale